Thursday, May 31, 2007

Evidence anthrax vaccine causes heart attacks

Many (young) soldiers have had heart attacks after anthrax vaccinations. Could the two be related? The Army Medical Surveillance Activity (AMSA) compiled data on over 300,000 recipients of anthrax vaccine, and looked at their rates of heart attacks before and after anthrax vaccinations. This data was shared with the Institute of Medicine in 2001 at its request, and therefore became available to the public. Since then, this data (the Defense Medical Surveillance System) has been hidden from the public.

The rate of heart attacks (a.k.a. acute myocardial infarctions) was twice as high after anthrax vaccination [9.2 vs. 4.6 events per 100,000 persons/year]. Two related disorders, coded as "other acute and subacute form of ischemic heart disease" and "other forms of chronic ischemic heart disease" were more than twice as common after anthrax vaccination as before [18.8 vs. 7.1 total]. Click here to see the raw data.

4 comments:

bradparsons@cambridgeresource.com said...

Hello Dr. Nass,

My name is Bradford Parsons and in 2004 unit deployed to Iraq. I mobilized through Camp Atterbury, Indiana and Ft. Bliss, Texas.

It wasn't until 2006 that I suffered a heart attack. They had found a blockage in the lateral artery on the backside of my heart. While in the hospital a good friend and fulltime civilian from the Army Reserves visited me and mentioned that I "was one of three soldiers that had a heart attack" and all had taken the anthrax vaccine prior to deployment to Iraq. My unit returned to the U.S. in September 2005.

Is there anyway for me to do additional research as to what was known and when. We were the last to receive this vaccine.

Meryl Nass, M.D. said...

There is nothing published on heart attacks and anthrax vaccine

call me next week if you want to know what data exist.

MN

Cyndi O'Hara said...

Dr. Nass,
I am also interested in any possible information linking anthrax vaccine with miscarriage, vasospasms, acute myocardial infarctions, and rheumatoid arthritis.
I have been diagnosed with all of these since my 3rd dose of anthrax vaccine [VIS version 2003], in December 2008. First was the miscarriage 5 months after 3rd vaccine. Second was 2 myocardial infarctions within a month of each other (and final diagnosis so far is vasospasms) 9 & 10 months after the 3rd dose. I was 26 yrs old at the time with no prior cardiac medical history both in myself and within my family. I have recently been diagnosed with rheumatoid arthritis. also a first in my family.
After looking extensively into family medical backgrounds, I am the only one in my family who has received these vaccinations.
Any information into this matter will be greatly appreciated.

Meryl Nass, M.D. said...

Someone who worked at the anthrax vaccine manufacturer and had had adverse reactions to anthrax died suddenly after getting two shots. (They had cut his shot in half and administered it on two separate occasions a couple of weeks apart, for which there is no good data to support this practice.)

Anyway, on autopsy he had no coronary artery disease, but had multiple areas of heart attack due to polyarteritis nodosa--inflammation of coronary arteries causing them to thrombose. This is an autoimmune disease.

Women should not have heart attacks in their 20s, unless they have hyperhomocysteinemia. Anthrax vaccine may well have played a role.

I cannot say for sure about miscarriages and rheumatoid arthritis, although I have known a number of people to develop both problems shortly after anthrax vaccine. The military keep their case numbers close to their chest. But data do exist and might help you get a VA disability.